MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 6.5 MM X 45 MM; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP III 6.5 MM X 45 MM; CATHETER, THROMBUS RETRIEVER
Catalog Number ET307645
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Swelling/ Edema (4577)
Date of Event 06/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Section a1.Patient identifier: (b)(6) the device was discarded; therefore, no further investigation can be performed.A device history review (dhr) associated with lot 23d142av presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Hemorrhage is a known potential adverse event associated with endovascular mechanical thrombectomy for acute ischemic stroke cases.There were no alleged quality issues related to the used device, as the device performed as intended.Per the additional patient and procedural information noted on 14-jun-2024, the used device was an embotrap iii 6.5 mm x 45 mm (et307645/ 23d142av) and a cereglide 71 intermediate catheter (nic71132c/ 31275831).A review of the additional information suggests the event of ¿large mca territory infarct with intraparenchymal and subarachnoid hemorrhage¿ was likely attributed to the patient¿s severe baseline stroke (multiple occlusion sites and baseline nihss score of 24).However, due to the event occurring the day after the surgical procedure, and the absence of the pi¿s assessment regarding the relationship of event to the used device, the correlating relationship between event to the used devices as a contributing factor cannot be ruled out entirely.Therefore, the event will be conservatively reported to the us fda, reporting under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported via the excellent study (b)(6), a patient of unknown age, gender, or medical history (subject (b)(6), presented with an unknown stroke type on an unknown date.On 02-jun-2024, the patient experienced the adverse event of ¿large mca territory infarct with intraparenchymal and subarachnoid haemorrhage,¿ which became known to the site and sponsor on 07-jun-2024.The principal investigator (pi) assessed this event as not serious.The severity and relationship to the embotrap study device, large bore catheter, cereglide71, and surgical procedure, were not made available.It is unknown if the event was medically/surgically treated.The outcome is recorded as ¿recovering/resolving¿ with no end date listed.Additional patient and procedural information were noted in the clinical database, the crf at the time of this review, 14-jun-2024.Summary: the patient is a 75-year-old male patient, with a medical history of hypertension.The patient presented with a witnessed stroke on 01-jun-2024 at 18:30.The patient was presented to the treating hospital on 01-jun-2024 at 22:17, where ct imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was administered at the time of stroke presentation.The suspected origin of the embolism was not made available.The patient¿s baseline nihss score was 24 and modified rankin scale score mrs score was ¿0-no symptoms.¿ on (b)(6) 2024, the patient underwent an endovascular mechanical thrombectomy using an embotrap iii 6.5 mm x 45 mm (et307645/ 23d142av) and a cereglide 71 intermediate catheter (nic71132c/ 31275831) for occlusions at the m1 and m2 segments of the left middle cerebral artery (mca) and the left internal carotid artery (ica).The pre-pass mtici score was 0.The 1st pass was made using the direct contact aspiration device alone at the ica occlusion site, which resulted in a mtici score of 0, with clot retrieval.The 2nd pass was made using the embotrap iii at the ica site, which resulted in a mtici score of 1, with clot retrieval.The 3rd pass was made using the embotrap iii at the m1 site, which resulted in a mtici score of 2a, with clot retrieval.The 4th pass was made using the embotrap iii at the m1 site, which resulted in a mtici score of 2a, with clot retrieval.The 5th pass was made using a solitaire stent-retriever at the m2 site, which resulted in a mtici score of 2a, with clot retrieval.During the procedure, a guidewire was used, but the brand was not specified.A 0.021 headway microcatheter and a 0.090 cerebase long sheath (gs9095sd/lot # unknown) were also used.There were no device deficiencies during the procedure.The patient¿s 24-hour post-procedure nihss score was 28.On (b)(6) 2024, the patient was discharged to a different hospital, with a mrs score of ¿1-no significant disability.Able to carry out all usual duties and activities.¿ the nihss assessment was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this med watch: b4, b5, d4 (primary udi number) g3, g6, h2 and h11.Section b5: additional/modified information was received on 18-jun-2024.Summary: regarding the adverse event of ¿intraparenchymal haemorrhage,¿ the relationship to large bore catheter/embovac aspiration catheter was updated from "blank" to "not related," and the relationship to embotrap was updated from "blank" to "not related." additional/modified information was received on 08-jul-2024.Summary: several repeated changes were made, thus, the following information was taken from the clinical database, crf, for the most recent/accurate information: regarding the adverse event of ¿large mca territory infarct with intraparenchymal and subarachnoid haemorrhage,¿ the events were separated into two events, ¿intraparenchymal haemorrhage¿ and ¿subarachnoid haemorrhage.¿ the event of ¿intraparenchymal haemorrhage¿ was assessed as not serious, mild in severity, and as not related to the embotrap study device, not related to the embovac large bore catheter, not related to the cereglide71, and not related to the primary procedure.The event was not medically treated, and the outcome is recorded as ¿recovering/resolving,¿ with no end date listed.The event of ¿subarachnoid haemorrhage¿ was assessed as not serious, mild in severity, and as possibly related to the embotrap study device, not related to the embovac large bore catheter, not related to the cereglide71, and possibly related to the primary procedure.The event was not medically treated, and the outcome is recorded as ¿recovering/resolving,¿ with no end date listed.Per the additional/modified information received on 18-jun-2024 and 08-jul-2024, the adverse events were updated with the pi¿s assessments.The event of ¿intraparenchymal haemorrhage¿ was assessed as not related to the embotrap study device, not related to the embovac large bore catheter, not related to the cereglide71, and not related to the primary procedure.However, because the event occurred the day after the procedure, the correlating relationship between event to the used devices as a contributing factor cannot be ruled out entirely.Therefore, the event of ¿intraparenchymal haemorrhage¿ remains reportable to the usfda.Regarding the event of ¿subarachnoid haemorrhage,¿ this event was assessed as possibly related to the embotrap study device, not related to the cereglide71, and possibly related to the primary procedure.This event also occurred the day after the procedure and when the devices were used, and the correlating relationship between event to the used devices as a contributing factor cannot be ruled out entirely.Therefore, the event of ¿subarachnoid haemorrhage¿ remains reportable to the usfda.No changes to the reportability determination nor coding were required.The file will be re-reviewed if additional information is received at a later date.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b1, b2, b4, b5, d4 (primary udi number), g3, g6, h2, h6.Health effect - clinical code, h6.Health effect - impact code and h11.Section b5: additional information was received on 17-jul-2025.Summary: a full report of this patient has been received.The information was reported as such, ¿while eating dinner drooped face and dropped right arm with his wife present.She phoned ambulance who took him to local hospital.Baseline ct imaging: hyperdense left mca m1 and m2 segment noted.Subtle low density in the left mca is in keeping with acute infarct.No hemorrhage seen.There is a long thrombus in the left distal ica in extending into the left mca.The rest of the circle of willis is seen normally.Baseline nihss was 24 and pre-stroke mrs was reported to be 0.Treatment with iv-tpa was initiated on (b)(6) 2024 at 20:14.On (b)(6) 2024 at 22:50, the subject underwent mechanical thrombectomy.Baseline pre-thrombectomy mtici flow was 0.The first pass was direct contact aspiration along with cereglide 71 was performed across the target occlusion of the left ica thrombus was retrieved and post -pass mtici 0 flow.Pass two used embotrap device and cereglide 71 was performed across the target occlusion of the left ica thrombus was retrieved and post-pass mtici 1 flow.Third pass used embotrap device and cereglide 71 was performed across the target occlusion of the left m1 thrombus was retrieved and post -pass mtici 2a flow.Fourth pass used embotrap device and cereglide 71 was performed across the target occlusion of the left m1 & m2 thrombus was retrieved and post -pass mtici 2a flow.The fifth pass used solitaire and cereglide 71 was performed across the target occlusion left m2 thrombus was retrieved and post-pass mtici 3 flow.Procedure performed under general anaesthesia.Under ultrasound guidance, a right common femoral artery 8-french sheath was inserted.Cerebase 95cm to proximal left ica.There is severe tortuosity of the mid cervical ica.Cereglide 132 over a headway 21 micro catheter to occluded left supraclinoid ica segment.1st pass: aspiration alone.Some thrombus tici 0.2nd pass: aspiration and stent retriever (solumbra technique, embotrap 6x45mm), recanalisation of the ica termination; tici 1.3rd pass: aspiration and stent retriever (solumbra technique, embotrap 6x45mm), recanalisation of the proximal m1; tici 2a.4th pass: aspiration at stent retriver (solumbra technique, embotrap 6x45mm), recanalisation of the m1 and proximal m2 tici 2a.5th pass: aspiration at stent retriver (solumbra technique, solitaire 4x40mm), complete recanalisation tici 3 (mild vasospasm noted).8-french angio-seal to right groin, satisfactory haemostasis, no haematoma.Quick clot dressing in situ.The flat panel ct post procedure demonstrates a mixture of contrast and to subarachnoid blood products within the left sylvian cisterns and sylvian fissure.There can be seen in the context of multiple stent retrieval passes.There is contrast staining within the striatum.Post procedure: connected patient to the monitor.Observations done and recorded.A- on 6l oxygen via facemask titrated to nasal cannula but patient keeps pulling tube out.B- snoring noted, resolved on its own - no other signs of respiratory distress.C- blood pressure within aim <180 d- gcs e3v1m5, normal power on the left arm and leg, severe weakness on the right arm and leg.E - passing urine but not catheterised, thrombolised at 2040h.Puncture site no signs of swelling or bleeding.Transferred to hasu.On (b)(6) 2024 (day 1 post procedure), subject¿s 24-hour follow-up nihss worsened to 28.Head ct imaging performed on the same day noted xyz.There is haemorrhage in the left mca territory at the putamen and within the head of the caudate nucleus.There is also subarachnoid haemorrhage in the left sylvian fissure and cerebral sulci.There is established infarct with oedema within the insula, frontal and temporal operculi, the basal ganglia, inferior frontal gyrus and superior parietal lobule.There is increasing mass effect with transfalcine herniation approximately 8 mm, near complete effacement of the left lateral ventricle and early transtentorial herniation.Craniocervical junction remains normal.The patient is at risk of malignant mca transformation.Impression: large mca territory infarct with intraparenchymal and subarachnoid haemorrhage.There is mass effect with risk of malignant mca transformation.Ct head on (b)(6) 2024: there has been minimal increase in degree of midline shift.Otherwise, the appearances are unchanged.No interval haemorrhage.Ct head on (b)(6) 2024: unchanged appearances of the established large volume left mca territory infarct.The degree of mass effect and midline shift is stable.As previously demonstrated, there is some parenchymal and subarachnoid haemorrhage associated with the infarct.This is stable, there is no new haemorrhage.Site has reported adverse event (ae #1) of ¿intraparenchymal haemorrhage¿ with ae start date of (b)(6) 2024 (day 2) with no stop date that was assessed by the investigator to be not serious, mild in severity, not related to study devices and not to study procedure.There was intervention/treatment for this ae.Site has reported adverse event (ae #2) of ¿subarachnoid haemorrhage¿ with ae start date of (b)(6) 2024 (day 2) with no stop date that was assessed by the investigator to both be not serious, mild in severity, possibly related to study devices and possibly to study procedure.Intervention/treatment was given for this ae.Post thrombectomy his gcs was recorded as e3 v1 m6.24-hour scan was done which demonstrated left mca infarct with haemorrhagic transformation.Gcs e3v1m5, pupils bilaterally equal and reacting, with right hemiplegia.Repeat ct head on (b)(6) 2024.Neursurgery review (b)(6), for conservative management but monitor for gcs and recontact if drops.Ct head report done on (b)(6) 2024.Unchanged appearance and no intervention/treatment.Patient was transferred to local hospital, and we don¿t have access to his imaging data.The day of discharge: gcs (b)(6).Opened eyes after called once.Seems slightly more alert and engaged today.Ng in situ & feed running.Able to lift left arm & leg when prompted.Dense right sided hemiplegia.During his admission he vomited and became unwell with a new oxygen requirement.A chest x-ray showed right sided consolidation and he was started on iv co-trimoxazole & metronidazole on (b)(6) for aspiration pneumonia.He is having ongoing temperature spikes but has down trending inflammatory markers on today¿s blood tests.Due to unsafe swallow, he has been ng fed during his admission.He has had electrolyte derangement on his blood tests which have been corrected via the ng and iv.He has been started on thiamine & vitamins for re-feeding.On (b)(6) 2024 (day 90), the subject completed the study.Mrs was reported to be 4 at time of study exit.¿ additional/modified information was noted on the clinical database at the time of this review, (b)(6) 2025.Summary: the patient¿s mrs score at the time of discharge was modified from ¿1-no significant disability.Able to carry out all usual duties and activities¿ to ¿5-severe disability.Bedridden, incontinent, and requiring constant nursing care and attention.¿ per the additional information received on 17-jul-2025, health effect - clinical code ¿edema¿ "has been added to this medwatch report to capture the midline shift and herniation.Additionally, it appears the patient required prolonged hospitalization and was transferred to a local hospital for further observation; therefore, health effect - impact code ¿prolonged hospitalization¿ was added to the file.The file will be re-reviewed if additional information is received at a later date.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP III 6.5 MM X 45 MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19557584
Report Number3011370111-2024-00052
Device Sequence Number4734231
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public(01)10886704082859(17)260413(10)23D142AV
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2026
Device Catalogue NumberET307645
Device Lot Number23D142AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer07/08/2024
07/17/2025
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/15/2024
07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.021 HEADWAY MICROCATHETER; 132CM CEREGLIDE 71 CATHETER; GS 90, 95 CM, STRAIGHT, DISTAL; SOLITAIRE STENT-RETRIEVER; UNSPECIFIED GUIDEWIRE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age75 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite